Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Formulation and analysis of a functional equation describing a moving one-dimensional elastic phase boundary


Author: Thomas J. Pence
Journal: Quart. Appl. Math. 45 (1987), 293-304
MSC: Primary 73D99; Secondary 35R35
DOI: https://doi.org/10.1090/qam/895099
MathSciNet review: 895099
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Certain elastic solids when subjected to sufficiently high loads abruptly change their mechanical properties and yet continue to respond elastically to further loading. In one dimension such mechanically induced elastic phase transitions may be due to a nonmonotonic stress-strain relationship. This appears to be particularly true for certain mineral crystals, such as calcite.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73D99, 35R35

Retrieve articles in all journals with MSC: 73D99, 35R35


Additional Information

DOI: https://doi.org/10.1090/qam/895099
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website